# SDR 20000724SH022

- Difficulty date: July 1, 2000
- Submitted: July 24, 2000
- Operation: General aviation
- Aircraft: N3049Y
- Make and model: Cessna 182E
- Aircraft serial: 18254049
- System (JASC): 3242 · Brake
- Part: Brake Assy
- Part number: 3063A
- Condition: Failed
- Location: Rt  Main
- Stage of operation: LD
- How discovered: V
- Nature of condition: A
- Precautionary procedure: O

## Discrepancy

AIRCRAFT BRAKED VERY HARD TO CLEAR RUNWAY FOR AIRLINER ON SHORT FINAL.  ON TAXI BACK TO RUNWAY FOR TAKEOFF, PILOT NOTICED RT WHEEL ASSY ON FIRE.  THE FIRE DEPT FOAMED AIRCRAFT.   NOTE:  AIRCRAFT HAS ''STC'' SPEED FAIRINGS.  SUBMITTER BELIEVED THE DESIGN OF THE SPEED FAIRINGS DID NOT ALLOW HEAT TO ESCAPE.  THE EXCESSIVE HEAT CAUSED THE BRAKE CALIPER PACK TO POP OUT CAUSING A HYDRAULIC LEAK WHICH CAUGHT FIRE.  THE BOTTOM SKIN OF CABIN WAS WARPED BY THE FIRE.  BRAKE CALIPER WAS NOT FOUND.  (X)
